MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. DESIGN OPTIONS®; EPIDURAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. DESIGN OPTIONS®; EPIDURAL ANESTHESIA KIT
Catalog Number 551028
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: description of event: during an epidural placement for a patient in labor, the epidural catheter was found to have sheared.The catheter separated at the 5-centimeter mark.We believe it is important to note that procedural factors may have contributed to this event.The practitioner's technique during the placement and/or removal attempt may not have followed all recommended safety precautions, which could have been a causative factor in the catheter shearing.Patient status and management: the patient is currently still in labor.The decision regarding the management of the retained catheter fragment (in-situ vs.Surgical removal) is currently under consideration by the clinical team, pending further evaluation.An ultrasound was performed, but the fragment was not visualized.A ct scan has not yet been performed but will occur as part of the diagnostic workup after patient delivery.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).No sample and/or photographs were provided for evaluation; therefore, the reported defect could not be confirmed.Further investigation of the complaint is not possible.The actual defective device is a valuable tool in investigating the cause of this incident.In the future, if this incident occurs again, please retain the sample so that a complete investigation can be performed.B braun kits are packaged according to blueprint specifications while inspecting for any defects or deviations from drawing (e.G.Embedded particles, dirt, missing or incorrectly assembled parts, etc.).In addition, there are incoming, in process and final functional inspections performed during the manufacturing of components and finished good items.Per the manufacturers investigation this defect is not likely to have happened during the manufacturing process.It is believed to happen during application.User should refer to instruction for use (ifu) which states, "precaution: advancing the catheter more than 5 cm past the needle tip may increase the likelihood of kinking or knotting.Consult standard textbooks for specific techniques.Caution: for kit containing catheters, do not withdraw catheter through needle due to possible danger of shearing or kinking." a review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.

Brand Name
DESIGN OPTIONS®
Common Device Name
EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
824 12th ave
bethlehem PA 18018
Manufacturer (Section G)
B. BRAUN MEDICAL INC.
824 12th ave
bethlehem PA 18018
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key22457225
Report Number2521402-2025-00221
Device Sequence Number8315160
Product Code OGE
UDI-Device Identifier04046964306334
UDI-Public(01)04046964306334(11)250331(17)260331(10)0062000116
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Catalogue Number551028
Device Lot Number0062000116
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/09/2025
Supplement Report FDA Received Date08/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale